Alert archive / Tennessee / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 83, NWS Memphis, TN

May 11, 2007Henderson County, Tennessee

NWS Memphis, TN issued this severe thunderstorm warning at May 11, 2007, 1:05 PM CDT for Henderson County, Tennessee. It was in force for 25 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 11, 2007, 1:05 PM CDT (18:05 UTC)
Expired
May 11, 2007, 1:30 PM CDT
In force
25 min
Issued by
NWS Memphis, TN
Area
Counties, with a storm outline in the text

County Henderson County, TN

What was reported inside it

TimeReportWhereRemark
May 11, 1:20 PM CDTHAIL 0.884 Nw Darden, TNHAIL BETWEEN NICKEL AND QUARTER SIZE...ALSO LARGE TREE LIMBS DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 6.1 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2007-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 302 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2007-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -34 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
302 J/kg
Mixed-layer CIN
-97 J/kg
Mixed-layer LCL
1038 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-34 m²/s²
0-3 km storm-relative helicity
-12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMEG 111805
SVRMEG
TNC077-111830-
/O.NEW.KMEG.SV.W.0083.070511T1805Z-070511T1830Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
105 PM CDT FRI MAY 11 2007

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HENDERSON COUNTY IN SOUTHWEST TENNESSEE...

* UNTIL 130 PM CDT

* AT 105 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS
  IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR WILDERSVILLE...OR
  ABOUT 8 MILES NORTHEAST OF LEXINGTON. THIS STORM WAS NEARLY
  STATIONARY.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  DARDEN.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

LAT...LON 3586 8840 3568 8846 3560 8819 3581 8811

$$
1 follow-up statement
000 
WWUS54 KMEG 111832
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
131 PM CDT FRI MAY 11 2007

TNC077-111841-
/O.EXP.KMEG.SV.W.0083.000000T0000Z-070511T1830Z/
HENDERSON TN-
131 PM CDT FRI MAY 11 2007

...THE SEVERE THUNDERSTORM WARNING FOR HENDERSON COUNTY HAS BEEN
ALLOWED TO EXPIRE...

AT 131 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE 
WEAKENED...THEREFORE...THE SEVERE THUNDERSTORM WARNING WILL BE 
ALLOWED TO EXPIRE.

LAT...LON 3586 8840 3568 8846 3560 8819 3581 8811

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 9:40 AM CDT, 3 hours 25 minutes earlier.

Area forecast discussion, May 11, 9:40 AM CDT, 3 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
940 AM CDT FRI MAY 11 2007

.DISCUSSION...

MUCH OF THE DENSE FOG THAT WAS OVER PORTIONS OF WEST TENNESSEE AND
NORTH MISSISSIPPI EARLIER THIS MORNING HAS MIXED OUT. THEREFORE...THE
DENSE FOG ADVISORY HAS BEEN CANCELLED.

AS FOR CONVECTIVE CHANCES...IT APPEARS THAT THE ATMOSPHERE WILL
AGAIN SUPPORT DEVELOPMENT SIMILAR TO YESTERDAY. THE AIRMASS IN
PLACE REMAINS WARM AND MOIST...WITH DEWPOINTS IN THE MID AND UPPER
60S. IN ADDITION...THE LOWER ATMOSPHERE IS ONLY WEAKLY CAPPED THIS
MORNING AND THIS INVERSION SHOULD MIX OUT LATER THIS MORNING OVER
THE EASTERN HALF OF THE FORECAST AREA WHERE DAYTIME HEATING WILL
BE STRONGEST. AS THESE AREAS REACH CONVECTIVE TEMPERATURES (LOW 80S)
...EXPECT SCATTERED THUNDERSTORMS TO FORM AS MODERATE TO STRONG
INSTABILITY DEVELOPS (MUCAPES 2000-3000J/KG AND LI/S -4C). FURTHER
WEST...FROM FAR WEST TENNESSEE INTO EASTERN ARKANSAS AND THE
MISSOURI BOOTHEEL...IT WILL TAKE LONGER TO MIX OUT THE CAPPING
INVERSION AS A THICK DECK OF MID LEVEL CLOUDS PERSISTS THROUGH THE
MORNING HOURS. THIS WILL DELAY GOOD HEATING UNTIL LATER THIS
AFTERNOON WHEN THE MID CLOUDS SHOULD MIX OUT. EXPECT THE MOST
LIKELY LOCATIONS FOR INITIAL CONVECTIVE INITIATION BY EARLY
AFTERNOON TO BE ALONG THE DIFFERENTIAL HEATING BOUNDARY ALONG THE
CLOUD EDGE WHICH EXTENDS FROM PORTIONS OF WEST TENNESSEE INTO
NORTHWEST MISSISSIPPI. KEPT MOSTLY CLOUDY WORDING THIS AFTERNOON
AS ONGOING CONVECTION WILL ADD ADDITIONAL CLOUD COVER.

ONLY UPDATES TO THE FORECAST THIS MORNING WILL BE TO REMOVE FOG
WORDING AND ADJUST MORNING CLOUDS AND HIGH TEMPS BASED UPON
CURRENT TRENDS. OTHERWISE FORECAST LOOKS ON TRACK.

&&

.PREV DISCUSSION... /ISSUED 400 AM CDT FRI MAY 11 2007/

DISCUSSION...

THE MAIN FORECAST CHALLENGE IS DETERMINING RAIN CHANCES TODAY
AND SATURDAY.

MODELS IN THE SHORT TERM ARE IN GOOD AGREEMENT AND USED A BLEND
OF THEM. DID NOT MAKE MANY CHANGES TO THE PREVIOUS FORECAST.

AT 345 AM CDT...MOIST CONDITIONS WERE OCCURRING ACROSS THE MIDSOUTH
WITH TEMPERATURES IN THE 60S. THE AIR WAS NEARLY SATURATED...AND
PATCHY FOG WAS DEVELOPING SOUTH OF INTERSTATE 40 WHERE SKIES
WERE CLEARING. WEAKENING SHOWERS WERE OVER NORTHEAST ARKANSAS.
A LOW PRESSURE SYSTEM WAS MOVING OFF THE TEXAS GULF COAST.

TODAY WILL BE SIMILAR TO YESTERDAY WITH A STAGNANT...MOIST...
WARM...UNSTABLE AIRMASS OVER THE AREA. PATCHY FOG IS POSSIBLE
THROUGH 8 AM CDT...MAINLY SOUTH OF INTERSTATE 40...BUT WILL
DISSIPATE QUICKLY. CLOUDS WILL BUILD ONCE CONVECTIVE
TEMPERATURES IN THE MID TO UPPER 80S ARE REACHED BETWEEN 1 AND
4 PM CDT. THEN...SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP.
TOUGH TO PINPOINT EXACTLY WHERE STORMS WILL DEVELOP...SO KEPT
UNIFORM RAIN CHANCES AROUND 50 PERCENT.

AGAIN...NOT EVERYONE WILL GET WET...BUT LOCALLY HEAVY DOWNPOURS
CAPABLE OF PRODUCING 1 TO 3 INCHES OF RAINFALL AND LOCALIZED
FLOODING ARE POSSIBLE BENEATH SOME OF THESE SLOW MOVING STORMS.
WITH UNSTABLE AIR IN PLACE...LIFTED INDICES -4 TO -7 AND SURFACE
BASED CAPES 1500 TO 2500 J/KG...A FEW STORMS MAY BE SEVERE WITH
LOCALLY DAMAGING WINDS AND HAIL UP TO THE SIZE OF QUARTERS.
WITH WEAK WINDS IN PLACE...THE CONVECTION WILL BE UNORGANIZED AND
PULSE TYPE IN NATURE.

TEMPERATURES TODAY WILL AGAIN BE ON THE WARM SIDE...MAINLY IN THE
MID TO UPPER 80S. THE RECORD HIGH FOR TODAY OF 90 DEGREES AT
JACKSON TN MAY BE BROKEN IF ENOUGH SUN CAN OCCUR BEFORE SHOWER
AND THUNDERSTORM DEVELOPMENT.

TONIGHT...SCATTERED SHOWERS AND STORMS WILL WEAKEN AND DISSIPATE.
PATCHY FOG MAY DEVELOP LATE IN SOME AREAS. EXPECT LOWS IN THE 60S
ONCE AGAIN.

SATURDAY AND SATURDAY NIGHT...A COLD FRONT WILL APPROACH AND MOVE
THROUGH THE AREA BRINGING DRIER AIR BEHIND IT. LOWERED RAIN
CHANCES OVER THE AREA...ESPECIALLY NORTH OF INTERSTATE 40...WITH
THE DRY AIR MOVING IN. ALSO...CONVERGENCE ALONG THE FRONT WILL BE
VERY WEAK. A FEW STRONG STORMS WITH GUSTY WINDS AND SMALL HAIL MAY
OCCUR SOUTH OF INTERSTATE 40 DURING THE AFTERNOON HOURS.

SUNDAY AND MONDAY LOOK TO BE DRY AND COOLER WITH HIGH PRESSURE
BUILDING INTO THE AREA. LOWS 55 TO 65 AND HIGHS IN THE LOWER TO
MID 80S ARE FORECAST.

TUESDAY THROUGH FRIDAY...A COLD FRONT MOVING THROUGH LATE
TUESDAY INTO WEDNESDAY WILL BRING HIGHER RAIN CHANCES TO THE AREA.
UNCERTAIN ABOUT THE EXACT TIMING AND STRENGTH OF THIS SYSTEM AT
THIS TIME AS LONG TERM MODELS VARY QUITE A BIT. DRY AND COOLER
CONDITIONS MAY MOVE IN BY THE END OF THE WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  86  68  88  65 /  50  30  30  10
MKL  87  63  87  58 /  50  30  30  10
JBR  85  65  87  62 /  50  30  20   0
TUP  89  65  87  63 /  40  30  40  20

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, May 11, 9:49 AM CDT, 3 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
949 AM CDT FRI MAY 11 2007

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-121700-
ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-
MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
949 AM CDT FRI MAY 11 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

A FEW SEVERE THUNDERSTORMS ARE POSSIBLE BETWEEN 1 AND 9 PM CDT
ACROSS THE ENTIRE MIDSOUTH. DAMAGING WINDS UP TO 60 MPH AND HAIL
UP TO THE SIZE OF QUARTERS ARE THE MAIN HAZARDS.

FLASH FLOODING IS ALSO POSSIBLE IN SOME AREAS BETWEEN 1 AND
9 PM CDT AS ANY THUNDERSTORM WILL BE SLOW MOVING AND MAY PRODUCE
SEVERAL INCHES OF RAINFALL IN A SHORT AMOUNT OF TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A FEW SEVERE THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL ARE AGAIN
POSSIBLE BETWEEN 1 AND 9 PM CDT SATURDAY ALONG AND SOUTH OF
INTERSTATE 40. DAMAGING WINDS...HAIL...AND FLASH FLOODS ARE THE
MAIN HAZARDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY IN AREAS WHERE STORMS BRIEFLY
BECOME SEVERE OR PRODUCE LOCALIZED FLOODING THIS AFTERNOON AND
THEN AGAIN ON SATURDAY AFTERNOON.

JLH

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 11, 5:31 AM CDTDense Fog AdvisoryMEGChester, Decatur, Fayette, Hardeman, Hardin, Henderson and 1 more4 hr
May 11, 3:05 PM CDTSevere Thunderstorm WarningMEGHardeman25 min
May 11, 3:26 PM CDTSevere Thunderstorm WarningMEGMadison14 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.